Alert archive / New York / Wind Advisories in 2018

Wind Advisory 1, NWS Binghamton, NY

April 3, 201811 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Apr 3, 2018, 3:13 PM EDT for 11 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 4, 2018, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 3:13 PM EDT (19:13 UTC)
In effect from
Apr 4, 2018, 10:00 AM EDT
Expired
Apr 4, 2018, 3:42 AM EDT
In force
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS71 KBGM 031913
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
313 PM EDT Tue Apr 3 2018

NYZ009-015>018-036-037-041915-
/O.UPG.KBGM.HW.A.0001.180404T1200Z-180405T0600Z/
/O.NEW.KBGM.HW.W.0001.180404T1400Z-180405T0400Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
313 PM EDT Tue Apr 3 2018

...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

The National Weather Service in Binghamton has issued a High Wind
Warning, which is in effect from 10 AM Wednesday to midnight EDT
Wednesday night. This replaces the High Wind Watch that was in
effect.

* LOCATIONS...Central New York, including Madison, Oneida,
  Onondaga, Yates, Seneca, and Southern Cayuga counties.

* HAZARDS...Strong winds.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* TIMING...The strongest winds and most frequent gusts are
  expected to occur Wednesday afternoon, and into the evening 
  hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater. 
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and widespread power outages. At home, you
should be prepared to be without power, possible for several
days. Make sure you have adequate supplies of food and medicine.

&&

$$

NYZ022-023-025-044>046-041915-
/O.UPG.KBGM.HW.A.0001.180404T1200Z-180405T0600Z/
/O.NEW.KBGM.WI.Y.0001.180404T1400Z-180405T0400Z/
Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-
Including the cities of Corning, Hornell, Watkins Glen, Ithaca, 
Cortland, Norwich, and Oneonta
313 PM EDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 10 AM Wednesday to midnight EDT
Wednesday night. This replaces the High Wind Watch previously in
effect.

* LOCATIONS...Central New York, including Chenango, Cortland,
  Otsego, Schuyler, Steuben and Tompkins counties.

* HAZARDS...Strong winds.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...The strongest winds and most frequent gusts are
  expected to occur Wednesday afternoon, and into the evening 
  hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ024-055>057-041915-
/O.NEW.KBGM.WI.Y.0001.180404T1400Z-180405T0400Z/
Chemung-Tioga-Broome-Delaware-
Including the cities of Elmira, Owego, Waverly, Binghamton, 
Delhi, and Walton
313 PM EDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 10 AM Wednesday to midnight EDT
Wednesday night.

* LOCATIONS...Central New York including, Broome, Chemung,
  Delaware and Tioga counties.

* HAZARDS...Strong winds.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...The strongest winds and most frequent gusts are
  expected to occur Wednesday afternoon, and into the evening 
  hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

NYZ062-PAZ038>040-043-044-047-048-072-041915-
/O.NEW.KBGM.WI.Y.0001.180404T1400Z-180405T0400Z/
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
Including the cities of Monticello, Sayre, Towanda, Hallstead, 
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
313 PM EDT Tue Apr 3 2018

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

The National Weather Service in Binghamton has issued a Wind
Advisory, which is in effect from 10 AM Wednesday to midnight EDT
Wednesday night.

* LOCATIONS...Northeast Pennsylvania and a portion of Central New
  York, including Bradford, Lackawanna, Luzerne, Pike, Susquehanna,
  Wayne, Wyoming and Sullivan county New York.

* HAZARDS...Strong Winds.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...The strongest winds and most frequent gusts are
  expected to occur Wednesday afternoon, and into the evening 
  hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind advisories are issued when sustained wind speeds of at
greater than 30 mph and/or wind gusts over 45 mph are expected.
Winds of this magnitude could cause minor damage to trees, power
lines and weaker structures. Persons in the advisory area should
secure all loose objects. If you are traveling through the
advisory area keep a firm grip on the wheel, especially for those
driving high profile vehicles.

&&

$$

JAB
1 follow-up statement
566 
WWUS71 KBGM 040742
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
342 AM EDT Wed Apr 4 2018

NYZ062-PAZ038>040-043-044-047-048-072-050400-
/O.UPG.KBGM.WI.Y.0001.180404T1400Z-180405T0400Z/
/O.EXA.KBGM.HW.W.0001.180404T1400Z-180405T0400Z/
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
Including the cities of Monticello, Sayre, Towanda, Hallstead, 
Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
342 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

The National Weather Service in Binghamton has issued a High Wind
Warning, which is in effect from 10 AM this morning to midnight
EDT tonight. 

* LOCATIONS...Northeast Pennsylvania and Sullivan County, New
  York. 

* HAZARDS...Strong Winds.

* WINDS...West 20 to 30 mph, with gusts of 50 to 60 mph.

* TIMING...The highest winds and most frequent gusts are expected
  to occur Wednesday afternoon, and into the early evening hours.
  The strongest winds are also anticipated over the higher 
  terrain.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater. 
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and power outages. At home, you should be 
prepared to be without power, possibly for several days. Make 
sure you have adequate supplies of food and medicine.

&&

$$

NYZ022>025-044>046-055>057-050400-
/O.UPG.KBGM.WI.Y.0001.180404T1400Z-180405T0400Z/
/O.EXA.KBGM.HW.W.0001.180404T1400Z-180405T0400Z/
Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-
Including the cities of Corning, Hornell, Watkins Glen, Elmira, 
Ithaca, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, 
Delhi, and Walton
342 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

The National Weather Service in Binghamton has issued a High Wind
Warning, which is in effect from 10 AM this morning to midnight
EDT tonight. 

* LOCATIONS...Portions of Central New York, including Steuben,
  Schuyler, Chemung, Tompkins, Cortland, Chenango, Otsego, Tioga,
  Broome, and Delaware Counties. 

* HAZARDS...Strong winds.

* WINDS...West 20 to 30 mph, with gusts near 60 mph.

* TIMING...The highest winds and most frequent gusts are expected
  to occur Wednesday afternoon, and into the evening hours. The
  strongest winds are also anticipated over the higher terrain.

* IMPACTS...Damaging winds will blow down trees and power lines,
  particularly over the higher elevations. Power outages are 
  expected.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater. 
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and power outages. At home, you should be 
prepared to be without power, possibly for several days. Make 
sure you have adequate supplies of food and medicine.

&&

$$

NYZ009-015>018-036-037-050400-
/O.CON.KBGM.HW.W.0001.180404T1400Z-180405T0400Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica
342 AM EDT Wed Apr 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

* LOCATIONS...Portions of Central New York, including Madison, 
  Oneida, Onondaga, Yates, Seneca, and Southern Cayuga counties.

* HAZARDS...Strong winds.

* WINDS...West 25 to 35 mph, with gusts of 60 to 65 mph.

* TIMING...The strongest winds and most frequent gusts are 
  expected to occur Wednesday afternoon, and into the evening 
  hours.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning is issued when sustained winds of 40 mph are
expected for at least an hour, or gusts of 58 mph or greater.
Damage to trees, power lines, and property are possible with
winds of this magnitude.  Be prepared for the possibility of
trees blocking roads and widespread power outages. At home, you
should be prepared to be without power, possibly for several 
days. Make sure you have adequate supplies of food and medicine.

&&

$$

Jurewicz

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:16 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 3, 2:16 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
216 PM EDT Tue Apr 3 2018

.SYNOPSIS...
Showers will continue tonight as a warm front crosses the
region. Expect low temperatures early tonight, followed by
rising temperatures overnight. A pronounced cold front will
bring additional showers, and a chance for thunder, on
Wednesday morning. Strong, gusty winds and colder weather will
develop Wednesday afternoon and evening. Scattered power outages
will be possible due to the high winds.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
445 am update... Rain continues to approach from the southwest
early this morning, but as of yet has not reached CNY/NEPA. We
expect precipitation to overspread the region between about 7:30
and 10 am. By this time, the vast majority of the forecast area
should be above freezing. However, some isolated locales,
mainly over the northern Poconos, the Catskills, and up into
Oneida and Otsego, could see a small window of time where a
light wintry mix is possible.

By afternoon, we anticipate a fairly steady rain area-wide, as
isentropic lift maximizes ahead of a warm frontal boundary,
approaching from the south. There is a large area of convection
and locally heavy rainfall early this morning across IN and OH,
tracking eastward. Although most of our convection allowing
models weaken the intensity of the rainfall with eastward extent
today, there are a couple of model scenarios that bring some
heavier rainfall eastward across PA, perhaps clipping parts of
the Poconos. We'll monitor this situation throughout the day.

At any rate, we may well see a relative lull in rainfall/shower
activity overnight, as the warm front itself lifts into the
forecast area, shifting the best overrunning/isentropic lift
farther north. Even so, at least scattered showers are a good
bet during the night, with lots of moisture in place and strong
warm advection ongoing.

After late day highs ranging from the upper 30s-mid 40s,
readings should rise overnight, ending up in the mid 40s-lower
50s range by daybreak.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Northwest flow of unseasonably cold air will keep an area of
lake effect snow of the northern zones into Thursday afternoon
before air mass modification and a more westerly flow ends the
activity. Shortwave and closed surface low over the upper lakes
pushes a warm front into the area Thursday night and early
Friday bring a bit of snow, followed by mixed precipitation and
rain on Friday. Cold front will follow the system late in the
day and begin a return back to colder air and snow showers.

Despite a bit of warming Friday, short term will continue the
trend of below normal temperatures with a broad upper trough
remaining in place.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Same old story with a broad upper trough over the easter third
of the U.S. and a stream of short waves racing through in the
fast flow.

Friday night will see some limited lake effect but the flow is
not quite as favorable as with previous events. Strong southern
stream storm is expected to pass well south of the area
Saturday night into Sunday spreading snow in areas that rarely
see such events in April. so while we'll be cold, it doesn't
look white.

Later SUnday, a closed upper low drops into western New England
reinforcing the cold air and bringing scattered instability snow
showers to the area into the overnight.

Surface high pressure overhead for Monday will hopefully
suppress the next low to the south as well, keeping the area
dry but cold.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Warm front will lift north of the airports tonight. IFR to
Alternate minimum ceiling and visibilities can be expected in
rain. Possibly a category, or two improvement for a while
tonight as the front moves to our north. Showers, possibly with
isolated thunder, move in ahead of a cold front after 12Z
Wednesday. Major concern with wind shifts, LLWS and then strong
gusty winds behind the cold front from 03Z-18Z Wednesday. Low
level winds increase to over 50 knots from the SW tonight while
surface winds remain SE 10-15 knots. LLWS below 2000 ft agl
looks probable on approach/departure. Deep mixing behind the
cold front on Wednesday will bring W-NW winds 20-30 knots,
gusting 35-45+ knots is very possible.

Outlook...

Wednesday night...VFR-MVFR. Scattered snow showers with
restrictions possible.

Thursday and Friday...Occasional restrictions are foreseen, in
snow showers, or even a period of light snow.

Saturday-Sunday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...High Wind Watch from Wednesday morning through late Wednesday
     night for NYZ009-015>018-022-023-025-036-037-044>046.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...JAB
Hazardous weather outlook, Apr 3, 4:41 AM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
441 AM EDT Tue Apr 3 2018

NYZ015>018-022-023-025-044-040845-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Tompkins-
Cortland-
441 AM EDT Tue Apr 3 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ024-055-PAZ038-040845-
Chemung-Tioga-Bradford-
441 AM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong, gusty winds will develop on Wednesday and Wednesday evening.
Such winds may bring down a few trees or power lines, and cause
isolated power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-036-037-045-046-040845-
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-
441 AM EDT Tue Apr 3 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and Tonight.

A brief and light wintry mix is possible this morning. Untreated
surfaces could become slippery for a short time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

A few heavier showers and isolated thunderstorms on Wednesday may
produce locally heavy rainfall. This could cause ponding of water in
urban areas, and possibly some small stream flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ056-PAZ039-043-044-047-048-072-040845-
Broome-Susquehanna-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
441 AM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong, gusty winds will develop on Wednesday and Wednesday evening.
Such winds may bring down a few trees or power lines, and cause
isolated power outages.

A few heavier showers and isolated thunderstorms on Wednesday may
produce locally heavy rainfall. This could cause ponding of water in
urban areas, and possibly some small stream flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ057-062-PAZ040-040845-
Delaware-Sullivan-Northern Wayne-
441 AM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

A brief and light wintry mix is possible this morning. Untreated
surfaces could become slippery for a short time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong, gusty winds will develop on Wednesday and Wednesday evening.
Such winds may bring down a few trees or power lines, and cause
isolated power outages.

A few heavier showers and isolated thunderstorms on Wednesday may
produce locally heavy rainfall. This could cause ponding of water in
urban areas, and possibly some small stream flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jurewicz

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:15 AM EDTHigh Wind WatchBGMCayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 6 more11 hr
Apr 3, 3:13 PM EDTHigh Wind WarningBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more31 hr

Nearby

Wind Advisories in New York, 2018Wind Advisories in Pennsylvania, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.